Parabolic Bellman-Systems with Mean Field Dependence

Alain Bensoussan, Dominic Breit*, Jens Frehse

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


We consider the necessary conditions for Nash-points of Vlasov-McKean functionals (Formula presented.) ((Formula presented.)). The corresponding payoffs (Formula presented.) depend on the controls (Formula presented.) and, in addition, on the field variable (Formula presented.). The necessary conditions lead to a coupled forward-backward system of nonlinear parabolic equations, motivated by stochastic differential games. The payoffs may have a critical nonlinearity of quadratic growth and any polynomial growth w.r.t. m is allowed as long as it can be dominated by the controls in a certain sense. We show existence and regularity of solutions to these mean-field-dependent Bellman systems by a purely analytical approach, no tools from stochastics are needed.

Original languageEnglish
Pages (from-to)419-432
Number of pages14
JournalApplied Mathematics and Optimization
Issue number3
Early online date29 Apr 2016
Publication statusPublished - Jun 2016


  • Bellman equations
  • Mean field dependence
  • Nonlinear parabolic systems
  • Stochastic differential games

ASJC Scopus subject areas

  • Applied Mathematics
  • Control and Optimization


Dive into the research topics of 'Parabolic Bellman-Systems with Mean Field Dependence'. Together they form a unique fingerprint.

Cite this